Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Finite sums of commutators


Author: Ciprian Pop
Journal: Proc. Amer. Math. Soc. 130 (2002), 3039-3041
MSC (2000): Primary 46L05
Published electronically: March 14, 2002
MathSciNet review: 1908928
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that elements of unital $C^*$-algebras without tracial states are finite sums of commutators. Moreover, the number of commutators involved is bounded, depending only on the given $C^*$-algebra.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05

Retrieve articles in all journals with MSC (2000): 46L05


Additional Information

Ciprian Pop
Affiliation: I.M.A.R., CP 1–764, Bucharest, Romania
Address at time of publication: Department of Mathematics, Texas A&M University, College Station, Texas 77843–3368
Email: cpop@math.tamu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06484-5
PII: S 0002-9939(02)06484-5
Received by editor(s): February 20, 2001
Received by editor(s) in revised form: May 29, 2001
Published electronically: March 14, 2002
Communicated by: David R. Larson
Article copyright: © Copyright 2002 American Mathematical Society